Flood, Harper
- When
- June 14, 11:40 AM CST
- Where
- Harper County, 9 mi NNE of Buffalo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -99.558
US HWY 64 was closed due to high water.
With an upper level low pressure system anchored over Oklahoma, showers and thunderstorms developed again in the afternoon of the 14th. Although the main problem continued to be the heavy rain and associated flooding, a few thunderstorms also produced marginally severe hail and wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With an upper level low pressure system anchored over Oklahoma, showers and thunderstorms developed again in the afternoon of the 14th. Although the main problem continued to be the heavy rain and associated flooding, a few thunderstorms also produced marginally severe hail and wind. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 9:40 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT THU JUN 14 2007
.UPDATE...
UPPER LOW CONT TO DOMINATE OUR WX ALONG WITH MESOSCALE FEATURES
TODAY. WILL MAKE SOME MODIFICATIONS TO POPS FOR TODAY AND TWEAK
OTHER GRIDS BASED ON LATEST TRENDS.
MAY BE DIFFICULT TO REALIZE AS MUCH INSTABILITY TODAY COMPARED TO
YESTERDAY AS WEAKER CAP EVIDENT ON MORNING SOUNDING AS AS RADAR CONT
TO SHOW SOME DEVELOPMENT ACROSS AREAS BEHIND LARGER COMPLEX THAT
MOVED THROUGH EARLIER THIS MORNING. HOWEVER MODELS ALSO SHOW CENTER
OF UPPER LOW TRANSLATING SOUTH AND SOUTHEAST INTO WESTERN OK THIS
AFTN... WHICH WILL AID IN MID LEVEL LAPSE RATES... SO SHOULD STILL
SEE SOME HAIL PRODUCING TSTMS. THE 0-1KM AND 0-6KM SHEAR REMAINS
WEAK TODAY... BUT AGAIN IF STORM CAN INTERACT WITH LOW LEVEL
BOUNDARY COULD AGAIN SEE WEAK ISOLATED TORNADO... MAINLY DURING LATE
AFTN INTO FIRST PART OF EVENING AS LLJ DEVELOPS.
UPDATES OUT SHORTLY.
30
-------------------------------------------------
255 AM CDT THU JUN 14 2007
.DISCUSSION...
CONVECTION OVER THE AREA CONTINUES TO WEAKEN AS STORMS ENTER A
REGION OF LESS FAVORABLE INSTABILITY AND SHEAR BUT STORMS ACROSS THE
SOUTHWEST ARE TRAINING DUE TO A NEAR BALANCE OF OUTFLOW AND INFLOW
WHICH IS ALLOWING THE FOCUS FOR REDEVELOPMENT TO MOVE VERY SLOWLY.
THE HOBART MESONET REPORTED 3.45 INCHES OF RAIN IN ONE HOUR EARLIER
WITH THE KFDR RADAR IN GOOD AGREEMENT. KFDR 3-HOURLY RAINFALL
ESTIMATES FOR A SIGNIFICANT PORTION OF KIOWA COUNTY AND PORTIONS OF
OTHER COUNTIES TO ITS NORTH SHOW 6 TO 8 INCHES OF RAIN IN ONLY 3
HOURS EARLY THIS MORNING.
REGARDING TODAYS WEATHER...EXPECT EARLY MORNING CONVECTION TO
DIMINISH BY LATE MORNING WITH RAINFALL RATES DIMINISHING...WITH
REDEVELOPMENT EXPECTED DURING THE AFTERNOON ALONG ASSOCIATED
OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES AND NEAR THE UPPER LOWS
SURFACE REFLECTION OVER WESTERN OKLAHOMA. GIVEN THE EXTENT OF
OVERNIGHT CONVECTION...A REPEAT OF THE RAINFALL EXPERIENCED THE LAST
12 HRS SEEMS UNLIKELY WITH LOWER INSTABILITY AND LOWER PRECIPITABLE
WATER VALUES. HOWEVER...SO MUCH RAIN HAS FALLEN RECENTLY ACROSS
PARTS OF THE WEST WHERE VARIOUS FLASH FLOOD/FLOOD WARNINGS ARE STILL
IN EFFECT...WE WILL BE EXTENDING THE FLASH FLOOD WATCH THROUGH TODAY
FOR AREAS JUST INSIDE THE WESTERN OKLAHOMA BORDER AND MAINLY WEST OF
INTERSTATE 35.
BY TONIGHT...THE UPPER LOW BEGINS DRIFTING SOUTHWARD THROUGH THE
AREA WITH WIDESPREAD BUT POTENTIALLY GRADUALLY LOWER RAINFALL
AMOUNTS AS THE INSTABILITY AXIS PIVOTS SOUTHWARD WITH THE SURFACE
LOW. WILL NOT BE EXTENDING THE FLASH FLOOD WATCH BEYOND TODAY.
RATHER...PREFER TO LET THE MESOSCALE ENVIRONMENT DICTATE THAT
DECISION LATER TODAY OR EVEN EARLY TONIGHT.
PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 85 68 84 67 / 90 70 50 40
HOBART OK 88 67 86 66 / 60 50 40 40
WICHITA FALLS TX 91 69 88 69 / 40 50 40 40
GAGE OK 80 62 83 64 / 60 50 40 30
PONCA CITY OK 86 66 83 66 / 100 70 50 30
DURANT OK 87 70 87 70 / 60 60 50 50
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ005>007-010>012-
015>018-022>024-027-035-038-039.
TX...NONE.
JAMESHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU JUN 14 2007
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU JUN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING OVER PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE FROM HOLLIS... TO
WEATHERFORD... KINGFISHER... TO CUSHING. THIS INCLUDES ALL OF
WESTERN NORTH TEXAS. SOME CITIES INCLUDED IN THIS AREA ARE ALTUS...
HOBART... OKLAHOMA CITY... CHICKASHA... LAWTON... ARDMORE... AND
WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 2 PM TO
MIDNIGHT.
IMPACTS...
WIND GUSTS UP TO 65 MPH AND QUARTER SIZE HAIL WILL BE A THREAT WITH
THE STRONGEST STORMS. ISOLATED BRIEF TORNADOES WILL ALSO BE
POSSIBLE. LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING IN LOW LYING
AND OTHER POOR DRAINAGE AREAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK
AREA... SHOULD MONITOR CONDITIONS AND BE PREPARED FOR SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS IS EXPECTED
TO MOVE SOUTHEAST INTO WESTERN OKLAHOMA BY EVENING. MEANWHILE...
OVERNIGHT THUNDERSTORMS OVER THE SOUTHERN PLAINS HAVE GENERATED
MULTIPLE OUTFLOW BOUNDARIES ACROSS THE AREA. A WEAK COLD FRONT WAS
ALSO LOCATED ACROSS WESTERN OKLAHOMA. THE WIDESPREAD OVERNIGHT
THUNDERSTORM ACTIVITY HAS STABILIZED THE ATMOSPHERE ACROSS MUCH OF
THE AREA... ALTHOUGH SOME RECOVERY OF THE INSTABILITIES WILL OCCUR
DURING THE DAY AS TEMPERATURES WARM. THUNDERSTORMS ARE EXPECTED TO
INCREASE IN INTENSITY THIS AFTERNOON AND EVENING ESPECIALLY OVER THE
SLIGHT RISK AREA. ALTHOUGH HAIL AND STRONG WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS... A FEW BRIEF TORNADOES WILL ALSO BE
POSSIBLE... PRIMARILY NEAR ANY LOW LEVEL BOUNDARIES THAT ARE STILL
EVIDENT DURING THE AFTERNOON AND EARLY EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL... AND SUBSEQUENT FLASH FLOODING... WILL ALSO
BE A THREAT THROUGH TONIGHT... ESPECIALLY IN THOSE AREAS THAT HAVE
ALREADY EXPERIENCED EXCESSIVE RAINS OVER THE PAST DAY OR SO. PLEASE
REFER TO THE FLASH FLOOD WATCH FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY OVER PORTIONS
OF WESTERN NORTH TEXAS. MEANWHILE... THE SLOW MOVEMENT OF THE UPPER
LEVEL LOW PRESSURE SYSTEM THROUGH THE SOUTHERN PLAINS WILL MAINTAIN
A RELATIVELY HIGH PROBABILITY OF SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND.
OTHER HAZARDOUS WEATHER...
AS A RESULT OF NUMEROUS ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY... THE POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY
RAINFALL AND POSSIBLE FLOODING INTO THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 643 AM CDT THU JUN 14 2007 OKZ042-047-051-141215- JOHNSTON OK-MARSHALL OK-PONTOTOC OK- 643 AM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MARSHALL AND PONTOTOC COUNTIES. AT 643 AM...RADAR SHOWED A SLOW MOVING LINE OF STRONG THUNDERSTORMS LOCATED FROM 3 MILES WEST OF BYNG TO MADILL AT 643 AM CDT...MOVING EAST AT 10 MPH. TORRENTIAL RAIN...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR...ALONG WITH FREQUENT LIGHTNING AND SMALL HAIL ARE LIKELY. PEOPLE IN JOHNSTON...MARSHALL AND PONTOTOC COUNTIES...INCLUDING THE CITY OF ADA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 729 AM CDT THU JUN 14 2007 OKZ047-051-141315- JOHNSTON OK-MARSHALL OK- 729 AM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL COUNTIES. AT 729 AM...A CLUSTER OF SLOW MOVING THUNDERTORMS WAS MOVING MOST OF JOHNSTON AND NORTHERN MARSHALL COUNTIES. VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR...ALONG WITH FREQUENT LIGHTNING AND SMALL HAIL WILL ACCOMPANY THESE STORMS. MOVEMENT WAS TOWARD THE EAST AT 10 MPH. PEOPLE IN JOHNSTON AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1212 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL SENTINEL 35.16N 99.17W
06/14/2007 E1.00 INCH WASHITA OK PUBLIC
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1239 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 9 NE CATESBY 36.59N 99.85W
06/13/2007 E0.75 INCH ELLIS OK PUBLIC
0625 PM HAIL 9 NNW GAGE 36.44N 99.82W
06/13/2007 E0.88 INCH ELLIS OK PUBLIC
0715 PM HAIL 4 ENE BESSIE 35.41N 98.92W
06/13/2007 E1.00 INCH WASHITA OK FIRE DEPT/RESCUE
WHEAT FIELDS TOTALED BY HAIL JUST EAST AND NORTHEAST OF
BESSIE.
&&
11The Dodge City radar (KDDC), 97 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
4 hail, 2 flood, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
US HWY 64 was closed due to high water.
The intersection of County Road EW 54 and NW 223 was closed due to the North Canadian River flooding. Two feet of water was reported over the roadway.
The hail was reported near NW 63rd Street.
Several tree limbs were downed due to high wind. Monetary damages were estimated.
Two feet of water was reported over the roadway at NE 50th and Harrah Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42971, 42974, 42999, 42976, 42978, 42983, 42981, 42969.